Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 20, NWS Midland/Odessa, TX

December 26, 2018

NWS Midland/Odessa, TX issued this wind advisory at Dec 26, 2018, 2:01 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 2:01 PM CST (20:01 UTC)
Expired
Dec 27, 2018, 12:00 PM CST
In force
22 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

887 
WWUS74 KMAF 262001
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
201 PM CST Wed Dec 26 2018

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CST /6 AM MST/ THURSDAY
FOR THE GUADALUPE MOUNTAINS, HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS AND EDDY COUNTY PLAINS...

...WIND ADVISORY IN EFFECT UNTIL 7 AM CST FOR THE VAN HORN AND
HIGHWAY 54 CORRIDOR...

.An upper level storm system will move over New Mexico tonight
and promote strong westerly winds in the Guadalupe Mountains, 
higher elevations of the Davis Mountains, and over Eddy County in 
southeast New Mexico. In addition, slightly lesser westerly winds
will affect the Van Horn area and Highway 54 corridor. 

TXZ057-271030-
/O.CAN.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/
/O.NEW.KMAF.WI.Y.0020.181226T2001Z-181227T1300Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
201 PM CST Wed Dec 26 2018 /101 PM MST Wed Dec 26 2018/

...WIND ADVISORY IN EFFECT UNTIL 7 AM CST /6 AM MST/ THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect until 7 AM CST /6 AM MST/ Thursday.
The High Wind Warning has been cancelled. 

* TIMING...Until 7 AM CST /6 AM MST/ Thursday. 

* WINDS...Southwest 25 to 35 mph with gusts to around 55 mph.
  

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ058-262115-
/O.CAN.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/
Reeves County and Upper Trans Pecos-
Including the city of Pecos
201 PM CST Wed Dec 26 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Warning. 

Although westerly winds will rise to 25 to 30 mph at times through
tonight, strong, damaging winds are no longer expected. Therefore,
the High Wind Warning has been cancelled.

$$

TXZ074-271030-
/O.UPG.KMAF.WI.Y.0019.000000T0000Z-181227T1300Z/
/O.EXA.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
201 PM CST Wed Dec 26 2018

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CST THURSDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect until 7 AM CST Thursday. The
Wind Advisory is no longer in effect. 

* TIMING...From 10 AM this morning to 7 AM CST Thursday.

* WINDS...West 35 to 45 mph with gusts to around 65 mph in the
  higher elevations of the Davis Mountains.
 
* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ027-028-TXZ258-271030-
/O.CON.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Guadalupe Mountains NP, and Pine Springs
101 PM MST Wed Dec 26 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY...

* TIMING...From 9 AM this morning to 6 AM MST Thursday.

* WINDS...Southwest to west 35 to 55 mph with gusts to around 75 
  mph.
  
* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
3 follow-up statements
075 
WWUS74 KMAF 271030
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
430 AM CST Thu Dec 27 2018

..HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CST /6 AM MST/
THIS MORNING FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST /6 AM MST/ THIS
MORNING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...

.An upper level storm system moving over the Texas Panhandle this
morning has resulted in strong westerly winds in the Guadalupe 
Mountains and higher elevations of the Davis Mountains. In 
addition, slightly lesser westerly winds are affecting the 
Delaware Mountains.

NMZ028-271130-
/O.CAN.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/
Eddy County Plains-
Including the cities of Artesia, Carlsbad, 
and Carlsbad Caverns NP
330 AM MST Thu Dec 27 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Warning. 

Winds have fallen below criteria.

$$

NMZ027-TXZ074-258-271300-
/O.CON.KMAF.HW.W.0033.000000T0000Z-181227T1300Z/
Guadalupe Mountains of Eddy County-Davis/Apache Mountains Area-
Guadalupe Mountains-
Including the cities of Queen, Alpine, Fort Davis, 
Guadalupe Mountains NP, and Pine Springs
430 AM CST Thu Dec 27 2018 /330 AM MST Thu Dec 27 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CST /6 AM MST/
THIS MORNING...

* TIMING...Until 7 AM CST /6 AM MST/ this morning.

* WINDS...Guadalupe Mountains...West 35 to 55 mph with gusts to
  around 75 mph. Higher elevations of the Davis and Apache
  Mountains...West 35 to 45 mph with gusts to 60 mph. 

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ057-271300-
/O.CON.KMAF.WI.Y.0020.000000T0000Z-181227T1300Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
430 AM CST Thu Dec 27 2018 /330 AM MST Thu Dec 27 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST /6 AM MST/ THIS
MORNING...

* TIMING...Until 7 AM CST /6 AM MST/ this morning.

* WINDS...West 25 to 35 mph with gusts to around 55 mph.

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
086 
WWUS74 KMAF 271249
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
649 AM CST Thu Dec 27 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS...

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY FOR
VAN HORN AND THE HIGHWAY 54 CORRIDOR...

.An upper level storm system moving over the Texas Panhandle this
morning has resulted in strong westerly winds in the Guadalupe
Mountains and higher elevations of the Davis Mountains. In
addition, slightly lesser westerly winds are affecting the
Delaware Mountains.

NMZ027-TXZ074-258-271800-
/O.EXT.KMAF.HW.W.0033.000000T0000Z-181227T1800Z/
Guadalupe Mountains of Eddy County-Davis/Apache Mountains Area-
Guadalupe Mountains-
Including the cities of Queen, Alpine, Fort Davis, 
Guadalupe Mountains NP, and Pine Springs
649 AM CST Thu Dec 27 2018 /549 AM MST Thu Dec 27 2018/

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

* TIMING...Until noon CST /11 AM MST/ today.

* WINDS...Guadalupe Mountains...West 35 to 55 mph with gusts to 
  around 75 mph. Higher elevations of the Davis and Apache 
  Mountains...West 35 to 45 mph with gusts to 60 mph. 

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ057-271800-
/O.EXT.KMAF.WI.Y.0020.000000T0000Z-181227T1800Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
649 AM CST Thu Dec 27 2018 /549 AM MST Thu Dec 27 2018/

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY...

* TIMING...Until noon CST /11 AM MST/ today.

* WINDS...West 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
716 
WWUS74 KMAF 271805
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1205 PM CST Thu Dec 27 2018


NMZ027-TXZ074-258-271915-
/O.EXP.KMAF.HW.W.0033.000000T0000Z-181227T1800Z/
Guadalupe Mountains of Eddy County-Davis/Apache Mountains Area-
Guadalupe Mountains-
Including the cities of Queen, Alpine, Fort Davis, 
Guadalupe Mountains NP, and Pine Springs
1205 PM CST Thu Dec 27 2018 /1105 AM MST Thu Dec 27 2018/

...HIGH WIND WARNING HAS EXPIRED...

Strong westerly winds are not expected in the mountains, therefore
the High Wind Warning has been allowed to expire.  

$$

TXZ057-271915-
/O.EXP.KMAF.WI.Y.0020.000000T0000Z-181227T1800Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
1205 PM CST Thu Dec 27 2018 /1105 AM MST Thu Dec 27 2018/

...WIND ADVISORY HAS EXPIRED...

Westerly winds are not expected to be much more than 15 to 20 mph
sustained this afternoon, therefore the Wind Advisory has been
allowed to expire.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 12:46 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 26, 12:46 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1246 PM CST Wed Dec 26 2018

.DISCUSSION...

Severe Thunderstorm Watch number 441 is in effect until 7 pm CST.

A cutoff low within a deep upper trough over southwestern New Mexico
this afternoon will eject northeastward into Kansas by Thursday
morning.  A variety of precipitation will occur with thunderstorms
over the Permian Basin this afternoon, showers further west, and
perhaps light snow in the Guadalupe Mountains.  Some of the storms
over the Permian Basin could be severe due to ample deep layer lift,
modest instability of at least 1000 J/Kg along am eastbound dryline,
and mid level lapse rates of 7 C/Km.  0 to 6km Bulk Shear will be at
least 40kt, so organized convection could yield a few storms
producing hail or strong winds.  Whatever convection develops
over the area will move rapidly eastward, so rain chances tonight
will be relegated to light snow in the Guadalupes, with an inch or
less possible overnight.

High winds will likely occur in the Guadalupe Mountains and higher
elevations of the Davis Mountains from this afternoon until Thursday
morning as strong mid level winds at the base of the upper trough
rake the area.  In addition, subsidence behind the ejecting upper
low, and a tightening surface pressure gradient, could aid westerly
winds rising to 35 to 45 mph sustained over portions of Eddy county.
Think only advisory level winds may occur over Culberson county, but
less than advisory over Reeves county and the Upper Trans Pecos
which are further away from the ejecting upper low.  Will adjust the
High Wind Warning and Wind Advisory for these changes through
27/12Z.  A Pacific cold front will move through the region tonight
in the wake of the departing ua trough.  Temperatures may not fall
off quick enough to avoid a warm record low from occurring at
Midland International Air and Space Port, but time will tell.  The
current warm record low for December 26 is 47, set in 1971, and the
low so far for the day is 58.  Gusty west winds will prevail through
Thursday, with the downslope warming aiding high temperatures rising
to near normal levels.  However, another cold front will drop south
into the region Thursday night ushering in colder air.  High
temperatures will be below normal Friday afternoon north of
Interstate 10, with closer to normal readings south.

Another deep upper trough will head toward the region Thursday
night, and will bring another chance of precipitation.  Since cold
air is already going to be in place, wintry precipitation may occur.
The vertical temperature profile will support only rain Friday
afternoon over portions of southeast New Mexico, but could mix with
some snow by evening.  The best chance for wintry precipitation will
be over southeast New Mexico Friday night, with the atmospheric
column cold enough for all snow.  Since an inch or two of snow could
accumulate, will monitor this situation for a Winter Weather
Advisory, and reissue a Special Weather Statement for now.

Precipitation will spread southeastward over the Permian Basin
through Friday night and across the Stockton Plateau and Lower Trans
Pecos Saturday morning.  It appears there could be a brief period of
freezing rain before precipitation changes to sleet or snow over
these areas, but not much ice is expected to accumulate due to near
surface air temperatures only being marginally cold enough for
freezing rain, and the warm ground.  Precipitation looks to be
fairly light Saturday morning and looks like it will change over to
all snow before ending.  Snow could accumulate, but will likely be
less than an inch barring a change to the path of the upper system.
Colder temperatures will prevail through the rest of the weekend
with high temperatures 15-25 degrees below normal.  There may be a
brief warmup Monday, but more cold air is expected to drop into the
region thereafter in the wake of successive ua troughs over the
central/southern U.S. Plains.  For now the forecast looks dry after
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     42  56  31  44 /  10   0   0   0
Carlsbad                       37  55  31  47 /  10   0   0  30
Dryden                         42  65  37  62 /  10   0   0   0
Fort Stockton                  42  59  36  59 /   0   0   0   0
Guadalupe Pass                 34  46  33  44 /  20   0   0  10
Hobbs                          35  55  26  44 /   0   0   0  10
Marfa                          30  55  27  60 /   0   0   0   0
Midland Intl Airport           42  58  32  48 /   0   0   0   0
Odessa                         41  58  32  49 /   0   0   0   0
Wink                           39  58  30  52 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 6 AM MST Thursday for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

TX...High Wind Warning until 7 AM CST /6 AM MST/ Thursday for
     Davis/Apache Mountains Area-Guadalupe Mountains.

     Wind Advisory until 7 AM CST /6 AM MST/ Thursday for Van Horn
     and Highway 54 Corridor.

&&
Hazardous weather outlook, Dec 26, 12:54 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1254 PM CST Wed Dec 26 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1254 PM CST Wed Dec 26 2018 /1154 AM MST Wed Dec 26 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A High Wind Warning is in effect through tonight for the Guadalupe
Mountains, Davis Mountains, and Eddy County New Mexico Plains.

A Wind Advisory is in effect through tonight for Van Horn and the
Highway 54 Corridor.

Thunderstorms are possible today across the Permian Basin and Lower
Trans Pecos. Some of the storms could be severe with large hail and
damaging winds across the eastern Permian Basin. A Severe
Thunderstorm Watch is in effect for the central and eastern Permian
Basin until 7 pm today.

Dry and breezy conditions will result in elevated fire weather
concerns this afternoon across the Big Bend, Marfa Plateau,
Davis/Apache Mountains

Some light snow is possible this evening and tonight in the
Guadalupe Mountains. Less than an inch of accumulation is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An upper level storm system will bring wintry precipitation to the
area Friday through Saturday. Snow and a mix of rain and snow will
be possible, mainly Friday night and Saturday. One to two inches of
snow will be possible across southeast New Mexico Friday night. An
SPS may need to be issued later for this wintry precipitation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Dec 26, 1:00 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
100 PM CST WED DEC 26 2018

TXZ045-046-050-051-061-062-068-069-261945-
Midland-Martin-Dawson-Andrews-Crane-Ector-Upton-Gaines-
100 PM CST WED DEC 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PECOS...
EASTERN ECTOR...EASTERN ANDREWS...WESTERN MIDLAND...EASTERN GAINES...
CRANE...WESTERN MARTIN...WESTERN DAWSON AND WESTERN UPTON COUNTIES...

At 1258 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Seagraves Airport to 12 miles north
of Odessa to 10 miles southwest of Crane. Movement was east at 40
mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Midland, Odessa, Andrews, Lamesa, Crane, Seagraves, McCamey,
Seagraves Airport, Midland International Air and Space Port, Welch,
West Odessa, Cotton Flat, Patricia, Midland Airpark, McKenzie Lake,
Loop, Tarzan, Punkin Center, Crane County Airport and Warfield.

This includes Interstate 20 between mile markers 105 and 147.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3218 10191 3111 10216 3130 10263 3203 10250
      3296 10260 3296 10196
TIME...MOT...LOC 1858Z 251DEG 33KT 3295 10243 3206 10238 3132 10251

24
Local storm report, Dec 26, 1:05 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
105 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             1 N ANDREWS             32.34N 102.55W
12/26/2018  E1.00 INCH       Andrews            TX   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL ON HIGHWAY 285, 1.5
            MILES NORTH OF ANDREWS.

&&

AKL
Local storm report, Dec 26, 1:19 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
119 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             1 N ANDREWS             32.34N 102.55W
12/26/2018  E1.00 INCH       Andrews            TX   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL ON HIGHWAY 385, 1.5
            MILES NORTH OF ANDREWS.

&&

AKL
Local storm report, Dec 26, 1:25 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
125 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST MIDLAND                 32.00N 102.08W
12/26/2018  M58.00 MPH       MIDLAND            TX   AWOS

            WIND GUST REPORTED AT MIDLAND AIRPARK AWOS.

&&

AKL
Special weather statement, Dec 26, 1:37 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
137 PM CST WED DEC 26 2018

TXZ045>047-050>052-062-063-068>070-075-082-262015-
Midland TX-Pecos TX-Martin TX-Andrews TX-Crane TX-Howard TX-
Gaines TX-Borden TX-Dawson TX-Reagan TX-Terrell TX-Glasscock TX-
Upton TX-
137 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...EASTERN ANDREWS...
MIDLAND...SOUTHEASTERN CRANE...DAWSON...NORTHWESTERN TERRELL...
EASTERN PECOS...WESTERN REAGAN...EASTERN GAINES...BORDEN...HOWARD...
MARTIN AND UPTON COUNTIES UNTIL 215 PM CST...

At 136 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Welch to 11 miles northwest of Lenorah to
19 miles southeast of Midland International Air and Space Port to 19
miles northwest of Sanderson. Movement was northeast at 45 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Midland, Big Spring, Lamesa, Crane, McCamey, Rankin, Ackerly,
Greenwood, Gail, Garden City, Sheffield, Stanton, Forsan, Lomax,
Midland International Air and Space Port, Luther, Lenorah, Welch,
Lamesa Municipal Airport and Iraan.

This includes the following highways...
 Interstate 10 between mile markers 281 and 327.
 Interstate 20 between mile markers 126 and 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CST for
western Texas.

LAT...LON 3205 10137 3108 10169 3108 10237 3092 10188
      3073 10181 3026 10196 3029 10277 3166 10223
      3296 10225 3296 10140 3273 10135
TIME...MOT...LOC 1936Z 238DEG 43KT 3295 10220 3237 10206 3169 10208
3036 10261

24
Special weather statement, Dec 26, 1:43 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
143 PM CST WED DEC 26 2018

NMZ029-033-034-TXZ045-050-058-060>062-067>069-074-075-081-262030-
Northern Lea County NM-Central Lea County NM-Southern Lea County NM-
Midland TX-Pecos TX-Andrews TX-Crane TX-Ector TX-Ward TX-Gaines TX-
Davis/Apache Mountains Area TX-Winkler TX-
Reeves County and Upper Trans Pecos TX-Upton TX-Big Bend Area TX-
143 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEA...CENTRAL PECOS...
ECTOR...EASTERN REEVES...CENTRAL BREWSTER...ANDREWS...EASTERN WARD...
WESTERN MIDLAND...GAINES...WINKLER...CRANE AND NORTHWESTERN UPTON
COUNTIES UNTIL 230 PM CST/130 PM MST/...

At 138 PM CST/1238 PM MST/, Doppler radar was tracking showers
behind a line of thunderstorms which were promoting westerly winds
of 25 to 35 mph, and gusts near 55 mph.

Locations impacted include... Odessa, Hobbs, Andrews, Fort
Stockton, Monahans, Seminole, Kermit, Crane, Eunice, Seagraves, Jal,
Tatum, Thorntonville, Grandfalls, Goldsmith, Seagraves Airport,
Humble City, Jal Airport, Gaines County Airport and Marathon.

This includes the following highways...
 Interstate 10 between mile markers 243 and 280.
 Interstate 20 between mile markers 68 and 124.

LAT...LON 3356 10305 3296 10306 3296 10222 3171 10225
      2945 10304 2932 10356 3131 10307 3357 10337
      3357 10320
TIME...MOT...LOC 1938Z 252DEG 49KT 3288 10267 3201 10252 3037 10276

67

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 4:26 AM CSTHigh Wind WarningMAF32 hr
Dec 26, 4:26 AM CSTWind AdvisoryMAF10 hr
Dec 26, 12:16 PM CSTSpecial Weather StatementMAFAndrews, Ector, Gaines44 min
Dec 26, 1:00 PM CSTSpecial Weather StatementMAFCrane, Dawson, Martin, Midland45 min
Dec 26, 1:37 PM CSTSpecial Weather StatementMAFBorden, Dawson, Glasscock, Howard, Martin, Midland and 1 more38 min
Dec 26, 1:43 PM CSTSpecial Weather StatementMAFAndrews, Brewster, Crane, Ector, Gaines, Pecos and 1 more47 min
Dec 26, 2:23 PM CSTSpecial Weather StatementMAFBorden, Glasscock, Howard, Mitchell, Reagan, Scurry and 1 more52 min
Dec 26, 2:29 PM CSTSevere Thunderstorm WarningMAFTerrell31 min
Dec 26, 2:33 PM CSTSevere Thunderstorm WarningMAFBorden, Glasscock, Howard, Mitchell, Reagan, Scurry57 min

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.